Write a review

Necrosis After Restylane Injections - Jessup, Maryland

I had restylane injected into the nasolobial folds...

I had restylane injected into the nasolobial folds. My right side of my face almost immediatly turned purple. It then became mottled and dark purple. the doctor had accidentaly injected into an artery which caused a blood flow blockage to my right side of the nose, nasolobial fold area , and upper lip. He injected hyrolonaise(sp)which is an enzyme that breaks down the filler.Today is day four after injections and i am in alot of pain because the skin in the area is dying. I have no idea what to expect over the next four weeks because there are many possibilities i may get abcess, gangrene, or at best i may only suffer tissue loss and be left with lifetime scarring. The chances of this happening are rare but it is a chance. I was told there was a slight possibility of this happenong but didnt think it would happen to me please think very hard before making a decision to get fillers.I dont believe it was the doctors fault.Its just a risk you take when you decide to do this.

Dr.Rossonis

I wouldnt recommend a dermotologist for fillers, I believe a plastic surgeon would be best

5 out of 5 stars Overall rating
5 out of 5 stars Doctor's bedside manner
5 out of 5 stars Answered my questions
5 out of 5 stars After care follow-up
5 out of 5 stars Time spent with me
5 out of 5 stars Phone or email responsiveness
5 out of 5 stars Staff professionalism & courtesy
5 out of 5 stars Payment process
5 out of 5 stars Wait tmes
Was this review helpful?

Comments (8)

I had restalyne injection in January and have had a strange rash since. My neck sweats and I have hives on my face and neck. Nobody as answers

  • Reply
Mine was purple for about a week with no improvement, after the hyperbarick oxygen treatments things started to change for the better rapidly, I began to see pink coming back and eventually had almost complete healing. If you do not trust what your doctor is doing by all means get a second opinion, that's what sVed my skin. Does he have you taking aspirin and using nitroglycerine cream...is your nose dark purple or light purple as this makes all the difference.my original dermatologist had no idea how to treat this complication so I sought the opinion of an experienced plastic surgeon who's opinion made a huge difference in my outcome.
  • Reply
I had the hyaluronidase injection as you did yesterday. Was given both topical and oral antibiotic to take/apply twice a day along with aleve. Finally the purple is beginning to subside revealing pink skin just today along with some itching (which I take as a good sign). I do have some abcess on my nose from an infection caused by all of this but hopefully the antibiotics will take care of this. Pretty scary stuff. Glad to hear you are doing well, pretty terrifying when you wake up day after day with no improvement.

I would suggest to anyone that is having this done to watch the skin closely. If any discoloration does occur like blanching (white spot) or rapid bruising, go back immediately (I waited 4 days too long) as blockage of an artery is a very real possibility. Talk to your doctor about this complication before having this done, and be sure he/she has hyaluronidase at the ready. It's a nightmare!

Thanks for the reply me in md.
  • Reply
Good luck, and please keep me posted on your recovery.
  • Reply
I had the the same problem 4 days ago with an injection between the eyes. How has the healing process been?

I have no idea what to expect, the doctor says we just have to wait and see!

My nose has been purple for 4 days now with no improvement, what should I expect?
  • Reply
So sorry for you. I had pain after restylane for 6 m. I really think that Q-med in Sweden should warns people about this. Restylane is no friendly substance for everybody and I strongly think that everybody should do a allergic test in arm before they do this like with collagen. I think Q-med is under reported about reaction to this filler. PS dont believe that resylane can do harm and they make lot of money around this. I really hope for a fast recovery, I have suffer from bieffects for nearly 18 m now, but I have the thickest restylane (Sub-Q)
  • Reply
Thank you. Yes i was under the impression that this was the safest cosmetic procedure available. There should be stricter rules about informing patients about possible complications so that we are able to make more informed decisions.I would have never done it if i had known all that could go wrong.
  • Reply

Hi Me,

Welcome to the community and thanks for the review. Oh my I'm sorry you are dealing with this. I've never heard of anyone be accidentally injected into the artery. What did your doctor say? Please keep us updated.

Thanks,

-Britt

  • Reply